MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, after 240 minutes extracorporeal circulation time a plasma leakage occurred.It is still unknown whether there was a delay in the procedure, whether the surgery was completed successfully, whether there was blood loss or any patient effect.The product was not changed out.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 3, 2020.H6 (identification of evaluation codes 2199, 11).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information received that there was no delay in the procedure, no blood loss, and the surgery was completed with no patient effect.The user facility stated that this was an emergency case.The patient came in with impella system and left the operating room with impella and ecmo.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 11, 3331, 4114, 4210, 4315).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 4210 - leakage/seal.Conclusions code: 4315 - cause not established.The affected sample was not returned so a thorough investigation could not be conducted.A representative retention sample was selected and reviewed with no damage observed.It was then built into a circuit with bovine blood conditioned to conditions that matched the clinical case and circulated for 6 hours.Plasma leakage was not observed at the end of the 6 hour circulation.An engineering investigation has been open to further investigate this event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RE W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9544985
Report Number1124841-2020-00003
Device Sequence Number2341856
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberXH29
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/06/2020
02/05/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/24/2020
02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA
Patient Age74 YR
Patient Weight67